MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ PACING TD CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

EDWARDS LIFESCIENCES PR SWAN-GANZ PACING TD CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number D205F7
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming with the evaluation and device history results when received.
 
Event or Problem Description
It was reported that it was unable to pace during use.The following information was unavailable: background of malfunction occurrence, the phase when the catheter got unable to pace, what kind of surgery/examination the catheter was used for, whether the patient had cardiac conduction defect or whether the catheter was replaced.Patient demographic information was requested but unavailable.There were no patient complications reported.
 
Additional Manufacturer Narrative
Udi related data quality updates only the udi number is: (b)(4).The following is corrected data, as the original identification information sent did not match the data submitted to the global unique device identification database (gudid): d1 brand name: swan-ganz pacing td catheter d2a common device name: electrode, pacemaker, temporary d2b device product code: ldf.
 
Additional Manufacturer Narrative
Our product evaluation lab received one model d205f7 pacing catheter.The customer report of pacing issue was confirmed.No other visible damage or inconsistency was observed from catheter body, syringe, connectors and balloon.All through lumens were patent without any leakage or occlusion.The balloon inflated clear and concentric and remained inflated for 5 minutes without leakage.Continuity testing found that there was an open condition in the ventricular distal circuit (#1) and in the atrial distal circuit (#3) respectively.The rest of the circuits (#2, 4, 5) were continuous without short conditions.Further examination confirmed that the ventricular distal leadwire was broken/detached around electrode #1 and that the atrial distal leadwire was broken/detached around electrode #3.It was also confirmed that the ventricular distal circuit (#1) was continuous from the broken lead wire to ventricular distal pin and that the atrial distal circuit (#3) was continuous from the broken lead wire to atrial distal pin.An engineering evaluation was preformed to assess for any manufacturing related processes which could be correlated to the complaint, a manufacturing root cause could not be confirmed.The ifu contains a precaution: avoid forceful wiping or stretching of the catheter during testing and cleaning as not to break the electrode or thermistor wire circuitry.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
SWAN-GANZ PACING TD CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492507258
MDR Report Key18258966
Report Number2015691-2023-17901
Device Sequence Number19854506
Product Code LDF
UDI-Device Identifier00690103197334
UDI-Public(01)00690103197334(17)250802(11)230803(10)65155988
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K791183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberD205F7
Device Lot Number65155988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer01/31/2024
07/24/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date01/31/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown